MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number 201106
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint device was returned to stryker sustainability solutions for evaluation.Upon visual inspection of the complaint device, a bend was identified approximately 4 centimeters from the distal tip.Device inspection revealed the catheter was unable to meet specification for curve and planarity.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The most likely root cause is bend in the catheter shaft resulting in a curve and planarity issue as a result of mishandling subsequent to distribution, including shipping/storage conditions or improper manipulation of the catheter.The instructions for use (ifu) state: - do not introduce the tip folded into the guiding sheath.- do not exert excessive pressure during placement of catheter if unknown resistance is encountered.- do not attempt to use the reprocessed ep catheter prior to completely reading and understanding the directions for use.- avoid manual pre-bending of distal curve, as this may damage steering mechanism of steerable catheters.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that the shape of the electrophysiology catheter was not correct.Multiple attempts were made to obtain additional information.No information was provided.However, there was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
Additional information was received from the customer after filing the initial mdr.The executive summary was updated to include this information.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that the shape of the electrophysiology catheter was not correct.The catheter was replaced and the procedure was completed.The complainant was unaware of any patient injury, medical intervention, or extended procedure time.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS PHOENIX
10232 s. 51st st.
phoenix AZ 85044
MDR Report Key6899088
Report Number0002090040-2017-00006
Device Sequence Number10967615
Product Code NLH
UDI-Device Identifier00885825003920
UDI-Public(01)00885825003920(17)181207(10)3073507
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K030187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2018
Device Model Number201106
Device Catalogue Number201106RR
Device Lot Number3073507SH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2017
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer09/27/2017
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1